Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Oct 14, 2021, 10:42 PM CDT for Canadian County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 10:42 PM CDT (03:42 UTC)
- Expired
- Oct 14, 2021, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Hail
- 0.75 in
- Wind
- 40
County Canadian County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
479
WWUS84 KOUN 150342
SPSOUN
Special Weather Statement
National Weather Service Norman OK
1042 PM CDT Thu Oct 14 2021
OKZ023-024-027-150415-
Grady OK-Canadian OK-Caddo OK-
1042 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northwestern Grady,
central Caddo and southwestern Canadian Counties through 1115 PM
CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Gracemont, another strong storm was 3 miles west of
Lookeba moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Hinton, Union City, Minco, Binger, Calumet, Gracemont,
Lookeba, Cogar, Albert and Cedar Lake.
This includes Interstate 40 near mile marker 105, and between mile
markers 107 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3512 9833 3541 9854 3562 9809 3524 9784
TIME...MOT...LOC 0341Z 242DEG 30KT 3525 9826
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 14, 5:38 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 14, 5:38 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Norman OK 538 PM CDT Thu Oct 14 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Friday) Issued at 222 PM CDT Thu Oct 14 2021 Currently, there is a surface low centered over Harper County with a dryline extending southwest to near Erick, with another weak surface low near Childress. The previous quasi-stationary front has since lifted northward into southern Kansas. Showers and thunderstorms will likely develop over west-central Oklahoma late evening (around 04Z) as the cold front progresses into northwest Oklahoma and as the low heads eastward from Childress towards Vernon. With mostly elevated instability, large hail up to the size of half dollars are the main threat. The 18Z HRRR suggests weak surface instability on the order of 500 J/kg, and marginal 0-1km shear of 15-20 kts. Therefore, confidence is low on the tornado threat. Scattered storms will grow upscale into a line along the front and progress across central Oklahoma overnight (06-08Z). Locally heavy rainfall may also lead to flash flooding, mainly across east-central Oklahoma. Tomorrow, clouds are expected to diminish from west to east, with gusty north winds and highs in the 60s for most areas. Showers/storms are expected to exit by mid-morning. Thompson && .LONG TERM... (Friday night through next Wednesday) Issued at 324 PM CDT Thu Oct 14 2021 The mid-level trough axis and the cold front will be moving away from the area by 00Z/16 and precipitation will be well east of the area. And this is the beginning of a period of dry weather and near or below normal temperatures for the next few days. Mid-level ridging will move into and hang out over the area through the weekend. The mid-level ridge will finally move to our east early next week. A mid-level trough is expected to move from western Oklahoma into the central/northern Plains, and the main forcing with this currently looks to remain northwest of the area, although there is some potential for shortwaves to move in from the west or southwest that may give at least low precipitation potential early/mid week. && .AVIATION... (00Z TAFS) Issued at 532 PM CDT Thu Oct 14 2021 Some residual MVFR ceilings across north central Oklahoma may linger through the evening. Othewise, expect to see redevelopment of MVFR ceilings most other locations this evening outside of CSM/WWR. To go along with this, storms development is anticipated around 02-03Z across western Oklahoma, which will then translate east and northeast ahead of a cold front. Storms expected to impact OKC/OUN/SWO/PNC. This activity will move by with slow clearing of lower clouds Friday morning. Behind the front south winds will shift to the north and then increase mainly after sunrise into the mid-morning hours. Gusts of 25 to over 30kts likely. && .UPPER AIR... Issued at 532 PM CDT Thu Oct 14 2021 An Upper Air flight is planned for 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 54 62 42 68 / 70 10 0 0 Hobart OK 50 67 39 72 / 70 0 0 0 Wichita Falls TX 55 68 42 71 / 10 0 0 0 Gage OK 44 63 36 71 / 10 0 0 0 Ponca City OK 51 63 38 68 / 50 20 0 0 Durant OK 63 70 45 71 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....26 AVIATION...30
Hazardous weather outlook, Oct 14, 7:45 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 745 PM CDT Thu Oct 14 2021 OKZ004>048-050>052-TXZ083>090-160045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 745 PM CDT Thu Oct 14 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A few strong to marginally severe thunderstorms are possible tonight across parts of Oklahoma. Scattered thunderstorms are expected to develop later this evening across portions of western Oklahoma. These storms will then move east and northeast and are expected to move through the I-35 corridor of central Oklahoma around midnight before moving into eastern Oklahoma during the early morning hours. The strongest storms will be capable of producing hail to the size of half dollars and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .No hazardous weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Oct 14, 10:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1042 PM CDT Thu Oct 14 2021
OKZ023-024-027-150415-
Grady OK-Canadian OK-Caddo OK-
1042 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northwestern Grady,
central Caddo and southwestern Canadian Counties through 1115 PM
CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Gracemont, another strong storm was 3 miles west of
Lookeba moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Hinton, Union City, Minco, Binger, Calumet, Gracemont,
Lookeba, Cogar, Albert and Cedar Lake.
This includes Interstate 40 near mile marker 105, and between mile
markers 107 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3512 9833 3541 9854 3562 9809 3524 9784
TIME...MOT...LOC 0341Z 242DEG 30KT 3525 9826
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 11:04 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Oct 14, 11:17 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Oct 14, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 45 min |
| Oct 15, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 48 min |
| Oct 15, 12:33 AM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Oct 15, 12:43 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 15, 12:46 AM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Oct 15, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 51 min |
| Oct 15, 1:09 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| Oct 15, 1:39 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie, Seminole | 51 min |
| Oct 15, 2:30 AM CDT | Special Weather Statement | OUN | Seminole | 45 min |
| Oct 15, 3:13 AM CDT | Special Weather Statement | OUN | Hughes | 47 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.